Getting started

By Kiki13 Latest Reply 2011-03-17 21:45:14 -0500
Started 2010-11-27 18:56:25 -0600

Hi! Everyone,
I was recently diagnosed with type 2 diabetes. I have started on metformin and feel like a Macy's Thanksgiving Balloon. What are some things I can try before I literally explode? I don't have the typical diarrhea, but am extremely bloated. Help! Please…Kristine

12 replies

Anonymous 2011-03-17 21:45:14 -0500 Report

I'm not sure if this medication would help, but I have been on Januvia for a couple of years, since it first came out anyways, plus Metformin, and starlix before I eat a heavy meal & my blood sugar has been stabilized pretty well from the combination, just a thought, maybe it will help?

rttrucker 2011-03-17 14:45:29 -0500 Report

I was put on metformin when I was DX 3 years ago. I had frequent diarrhea and was told it would get better. I also had increased fluid retention. However the diarrhea just got worse till I was constantly in the bathroom and my sugrs became uncontrolled. I was then placed on Amyrl, which helped and several other diabetic drugs. Still in high 100 low 200's. Just now started Lantus. I hope it works, however, the cost may prohibit me continuing to use. I borrowed money to be able to get my first month's supply. But if I were you I would see the doctor again because there are other drugs out there. You just not be able to tolerate the metformin.

GabbyPA 2011-03-16 08:54:03 -0500 Report

Is this still a problem? Usually after a few weeks of metformin, things tend to calm down. If not, then you need to discuss that with your doctor. I know if I run out and have to restart it, I start all over with the symptoms as well. So I do my best to never run out.

Kiki13 2011-03-16 10:31:26 -0500 Report

It took me a month to get going. I agree on the restart. I have to stop for a procedure I had done for two days…ugh it started again, but didn't last long.

kittenpurr1 2011-03-15 23:40:34 -0500 Report

Me, too. I have gained so much weight and fluid. My feet are swollen up, every thing on me seems to swell up. I am so bloated, people stop and ask when is the baby due? How embarrassing that is. I am going to start asking if they want to adopt? It's due next week, lol. This is miserable to feel this way.

jayabee52 2011-03-16 10:40:22 -0500 Report

maybe you should talk with Dr. Sounds like you're having a bad reaction. Not everyone can take Met, but is usually the go-to med for Drs first. Perhaps Dr can change you to another med.

realsis77 2010-11-28 13:47:16 -0600 Report

Hi I would immeditatly go back to my doctor and ask for other options! I know there are many different treatment options avaiable. I personally couldn't take the pill , I tried and it did nothing for me but give me a headache. I'm now on two different insulin types and feel better than ever! I have great control of my bs most of the time! If I were you id discuss different options besides that pill. Your uncomfortable taking it due to the awful side effects its given you and you shouldn't have to live that way! There are many other options out there! Id discuss this immeditaly with my doc. Personally I feel sooo much better no that I'm on insulin! My treatment plan is working well for me. I was suprised how easy and painless insulin actually is! I haven't had any side effects that I've noticed thank God! So please let us know what your doctor says and keep us posted! If he does decide to give you insulin remember its not bad at all its just another tool to use for lowering your bs. It works very well too! Good luck to you and call your doctor right away before these side effects get worse! Id get seen right away!

Next Discussion: alcohol »